Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 15, 2019, 2:28 PM MST for 5 counties in Arizona. It took effect at May 16, 2019, 11:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2019, 2:28 PM MST (21:28 UTC)
- In effect from
- May 16, 2019, 11:00 AM MST
- Expired
- May 16, 2019, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS75 KFGZ 152128 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 228 PM MST Wed May 15 2019 AZZ005>013-018-037-038-040-161530- /O.NEW.KFGZ.WI.Y.0010.190516T1800Z-190517T0200Z/ Marble and Glen Canyons-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Dilkon, and Kykotsmovi 228 PM MST Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Thursday. * TIMING...In effect 11 AM to 7 PM MST Thursday. * WINDS...Sustained south to southwest winds of 20-30 mph are likely in the afternoon across much of northern Arizona. Wind gusts will reach upwards of 55 mph. * IMPACTS...Loose items that are stored outside could be moved around or knocked over. Localized areas of blowing dust could create areas of limited visibility on the roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph or gusts from 40 to 57 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-014>017-039-161530- /O.NEW.KFGZ.WI.Y.0010.190516T1800Z-190517T0400Z/ Kaibab Plateau-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 228 PM MST Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 9 PM MST Thursday. * TIMING...In effect 11 AM to 9 PM MST Thursday. * WINDS...Sustained south to southwest winds of 20-30 mph are likely in the afternoon across much of northern Arizona. Wind gusts will reach upwards of 55 mph. * IMPACTS...Loose items that are stored outside could be moved around or knocked over. Localized areas of blowing dust could create areas of limited visibility on the roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
089 WWUS75 KFGZ 160850 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 150 AM MST Thu May 16 2019 AZZ005>013-018-037-038-040-161700- /O.CON.KFGZ.WI.Y.0010.190516T1800Z-190517T0200Z/ Marble and Glen Canyons-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Dilkon, and Kykotsmovi 150 AM MST Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...11 AM to 7 PM MST Thursday. * WINDS...South to Southwest winds sustained from 20-35 mph with gusts from 40 to 55 mph. * IMPACTS...Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-014>017-039-161700- /O.CON.KFGZ.WI.Y.0010.190516T1800Z-190517T0400Z/ Kaibab Plateau-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 150 AM MST Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... * TIMING...In effect 11 AM to 9 PM MST Thursday. * WINDS...South to Southwest winds sustained from 20-35 mph with gusts from 40 to 55 mph. * IMPACTS...Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
130 WWUS75 KFGZ 161606 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 906 AM MST Thu May 16 2019 AZZ005>013-018-037-038-040-170200- /O.CON.KFGZ.WI.Y.0010.190516T1800Z-190517T0200Z/ Marble and Glen Canyons-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Dilkon, and Kykotsmovi 906 AM MST Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...11 AM to 7 PM MST Thursday. * WINDS...South to southwest winds 20 to 35 mph, with gusts from 40 to 55 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-014>017-039-170400- /O.CON.KFGZ.WI.Y.0010.190516T1800Z-190517T0400Z/ Kaibab Plateau-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 906 AM MST Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...In effect 11 AM to 9 PM MST Thursday. * WINDS...South to southwest winds 20 to 35 mph, with gusts from 40 to 55 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
135 WWUS75 KFGZ 170157 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 657 PM MST Thu May 16 2019 AZZ005>013-018-037-038-040-170300- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-190517T0200Z/ Marble and Glen Canyons-Grand Canyon Country-Coconino Plateau- Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Dilkon, and Kykotsmovi 657 PM MST Thu May 16 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds are dropping below 30 mph for the areas of this advisory, but will remain breezy for a few more hours, especially along and northeast of higher terrain. $$ AZZ004-014>017-039-170400- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-190517T0400Z/ Kaibab Plateau-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 657 PM MST Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...In effect 11 AM to 9 PM MST Thursday. * WINDS...South to southwest winds 20 to 35 mph, with gusts from 40 to 55 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph or gusts from 40 to 57 mph are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
248 WWUS75 KFGZ 170400 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 900 PM MST Thu May 16 2019 AZZ004-014>017-039-170500- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-190517T0400Z/ Kaibab Plateau-Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 900 PM MST Thu May 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... Winds are dropping below 30 mph for the areas of this advisory, but will remain breezy overnight, especially along and northeast of high terrain. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 15, 9:23 AM MST, 5 hours 5 minutes earlier.
Area forecast discussion, May 15, 9:23 AM MST, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 923 AM MST Wed May 15 2019 .SYNOPSIS...Expect dry and warm conditions today with gusty south to southwest winds. Stronger winds will arrive Thursday afternoon when gusts could reach up to 50 mph. Cooler and unsettled weather returns beginning Thursday evening and continuing through the beginning of next week. && .UPDATE...Northern Arizona will experience dry conditions and above average temperatures today. Current satellite imagery shows cloud cover out ahead of an approaching Pacific trough will spread across Arizona today. These changes in cloud coverage prompted an update to the sky cover forecast for today. Winds will begin to increase late this morning and remain gusty through this evening. Wind speeds in the forecast were increased slightly over portions of high terrain in Coconino and Yavapai counties. && .PREV DISCUSSION /424 AM MST/...Today will be the last day with above average temperatures for at least the next 7 days, if not longer. Southwest flow ahead of a Pacific trough will cause increasing winds this afternoon, gusting to around 25 mph. Moisture levels are forecast to decrease and we aren't expecting showers or storms in our forecast area for the first time in the past 8 days. Thursday - a windy day is in store as a deep trough (for this time of year) moves onto the west coast. Winds aloft and strengthening surface pressure gradients support sustained SW winds of 25-35 mph with gusts in the 40 to 50 mph range during the afternoon and early evening. A cold front will move into western Arizona during the afternoon and move eastward across the region during the evening hours. Moisture and instability along and just behind the front are sufficient for a chance of showers and thunderstorms with the highest chances from around Flagstaff to the north and west. With the colder temperatures behind the front, there could be a few snowflakes as low as 7000 ft after midnight, but no accumulation is forecast except for some light amounts above 9000 ft. Friday - breezy and cool conditions as the trough passes through the region. Shower chances are low and focused along/north of the Mogollon Rim. Daytime highs will be chilly for mid-May, around 15 degrees below average. Saturday through Tuesday - latest guidance shows that we will be in between systems on Saturday, with fair and slightly warmer weather. After Saturday, model consistency decreases so there is lower confidence in forecast details. In general, another round of rain chances returns Sunday and Monday. Looking farther out into the 8-14 day period, cooler and wetter than normal conditions continue to be favored in the outlooks from the NWS Climate Prediction Center. && .AVIATION...For the 18Z package...Expect south to southwest winds from 10-20 KTS with gust to 25 KTS, becoming light after 02Z. Otherwise, VFR conditions are forecast through the 24hr TAF period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect breezy and warm conditions again today, with southwest winds 10 to 20 MPH. Windy and cooler conditions are expected Thursday, ahead of a cold front that will cross Arizona Thursday night. Southwest winds of 20 to 30 MPH, with gusts over 40 MPH, are expected. A chance of rain and high elevation snow showers will move across the northern zones by later Thursday afternoon through Thursday night. .Friday through Sunday...Windy, cool and unsettled weather will persist Friday, behind the cold front. Slightly warmer temperatures arrives for Satuday and Sunday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...NL/JJ AVIATION...RR FIRE WEATHER...NL/MAS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.